Journal of Physical Mathematics

On the Exact Values of Daubechies Wavelets

Hajji MA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we propose an algorithm for the calculation of the exact values of compactly-supported Daubechies wavelet functions. The algorithm is iterative, performing a single convolution operation at each step. It requires solving, at the first step only, a linear system of a relatively small size. The novelty of the algorithm is that once the values at dyadic points at a certain level j are calculated they do not need to be updated at the next step. We find that this algorithm is superior to the well-known cascade algorithm proposed by Ingrid Daubechies. This algorithm can serve well in wavelet based methods for the numerical solutions of differential equations. The algorithm is tested on Daubechies scaling functions as well as Daubechies coiflets. Comparison with the values obtained using the cascade algorithm is made. We found that the cascade algorithm results converge to ours.

Article information

J. Phys. Math., Volume 7, Number 1 (2016), 6 pages.

First available in Project Euclid: 31 August 2017

Permanent link to this document

Digital Object Identifier

Daubechies wavelets Daubechies coiflets multiresolution analysis the cascade algorithm convolution


MA, Hajji. On the Exact Values of Daubechies Wavelets. J. Phys. Math. 7 (2016), no. 1, 6 pages. doi:10.4172/2090-0902.1000157.

Export citation